Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 59, NWS La Crosse, WI

June 29, 2014Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Jun 29, 2014, 9:00 PM CDT for Clayton County, Iowa. It took effect at Jun 30, 2014, 4:00 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jun 29, 2014, 9:00 PM CDT (02:00 UTC)
In effect from
Jun 30, 2014, 4:00 AM CDT
Expired
Jul 2, 2014, 1:00 AM CDT
In force
45 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Elkader (EKDI4). The gauge peaked at 13.51 ft at Jun 30, 2014, 5:00 PM CDT.

actionminormoderate1012141606/3007/0107/0207/03
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WGUS43 KARX 300200
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT SUN JUN 29 2014

.THE RECENT HEAVY RAINS WILL BRING THE TURKEY RIVER AT ELKADER ABOVE
FLOOD STAGE BY MONDAY MORNING. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-301400-
/O.NEW.KARX.FL.W.0059.140630T0900Z-140702T0600Z/
/EKDI4.1.ER.140630T0900Z.140630T1800Z.140701T1200Z.NO/
900 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT ELKADER.
* FROM LATE TONIGHT TO LATE TUESDAY NIGHT.
* AT  7:45 PM SUNDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 12.5 FEET BY MONDAY. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$
6 follow-up statements
054 
WGUS83 KARX 301033
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 AM CDT MON JUN 30 2014

.HEAVY RAINFALL OVERNIGHT ALONG WITH ADDITIONAL RAINFALL TODAY HAS
LEAD TO FLOODING ON THE TURKEY RIVER.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-010133-
/O.CON.KARX.FL.W.0059.000000T0000Z-140702T0600Z/
/EKDI4.1.ER.140630T0832Z.140630T1800Z.140701T1200Z.NO/
533 AM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:45 AM MONDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$
486 
WGUS43 KARX 301718
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT MON JUN 30 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
TURKEY RIVER AT ELKADER IN IOWA...

.HEAVY RAINFALL IN RECENT DAYS...AS WELL AS ADDITIONAL FORECAST
PRECIPITATION...WILL LEAD TO SIGNIFICANT RISES ON THE TURKEY RIVER.
IF THE AMOUNT OF FORECAST RAINFALL DIFFERS...THE WATER LEVELS ARE
EXPECTED TO BE HIGHER OR LOWER ACCORDINGLY.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-010518-
/O.EXT.KARX.FL.W.0059.000000T0000Z-140704T1200Z/
/EKDI4.2.ER.140630T0832Z.140702T1200Z.140703T1800Z.NO/
1218 PM CDT MON JUN 30 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TURKEY RIVER AT ELKADER.* AT 11:45 AM MONDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 18.0 FEET 
  WEDNESDAY MORNING.

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-010518-
/O.NEW.KARX.FL.W.0060.140630T2141Z-140704T0414Z/
/GRBI4.3.ER.140630T2141Z.140701T1800Z.140703T1014Z.NO/
1218 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* FROM THIS AFTERNOON TO THURSDAY EVENING.
* AT 11:15 AM MONDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TODAY AND CONTINUE TO RISE TO 
  NEAR 24.2 FEET BY TUESDAY. 
* IMPACT...AT 19 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER
  BECOMES INUNDATED.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
687 
WGUS83 KARX 010153
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT MON JUN 30 2014

.THE FLOOD WARNINGS CONTINUE FOR THE TURKEY RIVER AT ELKADER AND
GARBER. HOWEVER...FORECASTS HAVE BEEN ADJUSTED DOWNWARD AS THE HEAVY
RAIN THE FELL THIS AFTERNOON HAS NOT BEEN WIDESPREAD ENOUGH ACROSS
THE BASIN TO BRING THE RISES THAT WERE EARLIER FORECAST. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-011653-
/O.EXT.KARX.FL.W.0059.000000T0000Z-140703T2230Z/
/EKDI4.1.ER.140630T0832Z.140701T1800Z.140703T0430Z.NO/
853 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY 
  TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-011653-
/O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1130Z/
/GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1730Z.NO/
853 PM CDT MON JUN 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM MONDAY THE STAGE WAS 17.2 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY.
* IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER 
  BECOMES INUNDATED. 

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
329 
WGUS83 KARX 010939
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 AM CDT TUE JUL 1 2014

.DUE TO HEAVY RAINFALL UPSTREAM OVER THE PAST FEW DAYS...A SECOND
CREST MAY OCCUR ON THE TURKEY RIVER AT ELKADER TODAY.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-020039-
/O.EXT.KARX.FL.W.0059.000000T0000Z-140704T0712Z/
/EKDI4.1.ER.140630T0832Z.140702T0000Z.140703T1312Z.NO/
439 AM CDT TUE JUL 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:45 AM TUESDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-020039-
/O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1115Z/
/GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1715Z.NO/
439 AM CDT TUE JUL 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 AM TUESDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY 
  TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY.
* IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF 
  GARBER, OSTERDOCK AND MILLVILLE.  

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
534 
WGUS83 KARX 011628
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 AM CDT TUE JUL 1 2014

.RECENT HEAVY RAINS HAVE LED TO SIGNIFICANT RISES ON THE TURKEY
RIVER.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-020728-
/O.EXT.KARX.FL.W.0059.000000T0000Z-140703T0300Z/
/EKDI4.1.ER.140630T0832Z.140630T2215Z.140702T0900Z.NO/
1128 AM CDT TUE JUL 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM TUESDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 12.0
  FEET BY WEDNESDAY MORNING...AND BELOW 10.0 FEET THURSDAY NIGHT.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE 
  RIVER. 

&&
 
LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146

$$

IAC043-020727-
/O.EXT.KARX.FL.W.0060.000000T0000Z-140703T0234Z/
/GRBI4.1.ER.140701T0031Z.140701T1130Z.140702T0834Z.NO/
1128 AM CDT TUE JUL 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 17.0
  FEET BY WEDNESDAY MORNING...AND BELOW 14.0 FEET THURSDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF
  GARBER, OSTERDOCK AND MILLVILLE.  

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
021 
WGUS83 KARX 020100
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT TUE JUL 1 2014

.THE FLOOD WARNING FOR THE TURKEY RIVER AT ELKADER IS CANCELLED.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 
DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-020130-
/O.CAN.KARX.FL.W.0059.000000T0000Z-140703T0300Z/
/EKDI4.1.ER.140630T0832Z.140630T2215Z.140701T2130Z.NO/
800 PM CDT TUE JUL 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT ELKADER.
* AT  7:45 PM TUESDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:30 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.3 FEET BY THURSDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:26 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 29, 6:26 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT SUN JUN 29 2014

.SHORT TERM...(THIS EVENING AND MONDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN
MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF
UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS.

UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET
ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES.
SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST
LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR
TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE
HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES.

TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER
TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP
SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A
BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS
AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN
ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE
CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE
AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT
POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL
LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY
RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN
PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT
THIS TIME.

ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS
NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY
WILL BE NORTH OF REGION.

ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST...
SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A
BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF
CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH
TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE
AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND
SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT
THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN JUN 29 2014

OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE
AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY
AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND
EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD
LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL
DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE
OBSERVED.

UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR
QUIET STRETCH WITH MODERATING TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 626 PM CDT SUN JUN 29 2014

SHOWERS AND EMBEDDED THUNDERSTORMS ARE TRYING TO BECOME MORE
NUMEROUS OVER THE UPPER MISSISSIPPI RIVER VALLEY REGION...AHEAD OF
A TROUGH OF LOW PRESSURE IN MINNESOTA. THE TAF SITES LIE ON THE
NORTHWEST EDGE OF WHERE THIS PRECIPITATION IS LOCATED...AND SINCE
THE TROUGH IS PUSHING EAST...ANTICIPATING ONLY A FEW HOURS OF
PRECIPITATION AT THE SITES. EXPECTING MUCH OF THE LIGHTNING TO
STAY SOUTH OF RST SO NO VCTS MENTIONED THERE...BUT DID KEEP IT AT
LSE. ANY STRONGER STORM ACTIVITY LIKELY TO STAY TO THE SOUTH. DRY
AIR THEN INVADES FOR THE REST OF THE NIGHT FROM THE WEST...WHICH
COMBINED WITH A PERSISTENT BREEZE SHOULD HELP TO KEEP CONDITIONS
VFR. WILL NEED TO MONITOR FOR POSSIBLE MVFR BR DEVELOPMENT TOWARDS
SUNRISE...BUT PROBABILITY IS TOO LOW TO MENTION AT THIS TIME.
HEADING INTO MONDAY...ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS
LOOKS LIKELY FOR THE REGION...ESPECIALLY NEAR AND SOUTH OF THE
TAF SITES. HAVE INCLUDED A VCSH AS EARLY AS 14Z...BUT BETTER
CHANCES FOR STORMS WOULD COME TOWARDS 19-20Z. THESE MAY CLEAR OUT
OF THE TAF SITES BY 22-23Z. AGAIN...STRONGER STORM ACTIVITY LIKELY
TO STAY SOUTH OF THE TAF SITES. THEREFORE...FORECAST STAYS VFR FOR
MONDAY.

&&

.HYDROLOGY...
ISSUED AT 220 PM CDT SUN JUN 29 2014

PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED
IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE
COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE
CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN
DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO
FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY
POSSIBLE IN HEAVIER CORES.

RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE
LEVELS REMAIN HIGH AND OR CLIMB.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...SHEA
LONG TERM...SHEA
AVIATION...AJ
HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 3:35 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT SUN JUN 29 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-300915-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
335 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF I-90 THROUGH
THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING
WIND AND LARGE HAIL. SOME LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.
THE MAIN SEVERE THREAT LOOKS TO BE BETWEEN 5 PM AND 10 PM.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SEVERE WEATHER LOOKS POSSIBLE ALONG AND SOUTH OF
INTERSTATE 90 ON MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL
LIKELY BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY
AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE
POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE
WILL BE THE THREAT OF SEVERE WEATHER.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM THIS
EVENING...AND AGAIN ON MONDAY. IN ADDITION...ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/BOYNE

In the hours before

Local storm report, Jun 29, 8:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 W NASHUA              42.95N 92.58W
06/29/2014  M1.75 INCH       FLOYD              IA   EMERGENCY MNGR

&&

AJ
Local storm report, Jun 29, 8:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             WAUCOMA                 43.06N 92.03W
06/29/2014  E0.75 INCH       FAYETTE            IA   CO-OP OBSERVER

&&

TMS
Local storm report, Jun 29, 8:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND DMG     NASHUA                  42.95N 92.54W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

0822 PM     HAIL             3 E NEW HAMPTON         43.06N 92.26W
06/29/2014  M1.75 INCH       CHICKASAW          IA   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR.

0822 PM     TSTM WND DMG     NEW HAMPTON             43.06N 92.31W
06/29/2014                   CHICKASAW          IA   LAW ENFORCEMENT

            TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

AJ
Special weather statement, Jun 29, 8:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 PM CDT SUN JUN 29 2014

IAZ011-030-WIZ053>055-061-300300-
ALLAMAKEE-CLAYTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
849 PM CDT SUN JUN 29 2014

...POTENTIAL FOR SEVERE THUNDERSTORMS IN PORTIONS OF NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN...

AT 846 PM CDT...A SEVERE THUNDERSTORM WAS TRACKING ACROSS SOUTHERN
WINNESHIEK COUNTY WITH A HISTORY OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. MEANWHILE...OTHER STRONG TO SEVERE THUNDERSTORMS
WERE DEVELOPING OVER EASTERN IOWA. THESE STORMS WILL TRACK INTO
SOUTHWEST WISCONSIN BETWEEN 9 AND 10 PM. STAY TUNED TO FURTHER
STATEMENTS AND POSSIBLE WARNINGS AS THESE STORMS MARCH EASTWARD.

AJ
Local storm report, Jun 29, 8:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             FORT ATKINSON           43.14N 91.93W
06/29/2014  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            RELAY VIA SHERIFF

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Jun 29, 8:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT SUN JUN 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             CALMAR                  43.18N 91.86W
06/29/2014  E1.00 INCH       WINNESHIEK         IA   PUBLIC

            RELAYED VIA SHERIFF

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd46 min
Jun 29, 8:26 PM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Jun 29, 8:59 PM CDTSevere Thunderstorm WarningARXAllamakee46 min
Jun 29, 9:34 PM CDTFlash Flood WarningARXAllamakee, Clayton3 hr
Jun 30, 3:03 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more16 hr
Jun 30, 4:21 AM CDTSpecial Weather StatementARXMitchell54 min
Jun 30, 4:44 AM CDTSevere Thunderstorm WarningARXFloyd46 min
Jun 30, 5:23 AM CDTSpecial Weather StatementARXChickasaw52 min
Jun 30, 6:29 AM CDTSpecial Weather StatementARXFayette46 min
Jun 30, 6:38 AM CDTSevere Thunderstorm WarningARXFayette37 min
Jun 30, 12:15 PM CDTSpecial Weather StatementARXChickasaw, Floyd75 min
Jun 30, 12:18 PM CDTRiver Flood WarningARXClayton3 days
Jun 30, 1:52 PM CDTSpecial Weather StatementARXClayton, Fayette83 min
Jun 30, 2:14 PM CDTSevere Thunderstorm WarningARXFayette61 min
Jun 30, 2:44 PM CDTSevere Thunderstorm WarningARXClayton61 min
Jun 30, 3:00 PM CDTFlash Flood WarningARXClayton, Fayette5 hr
Jun 30, 3:13 PM CDTSevere Thunderstorm WarningARXClayton77 min
Jun 30, 4:34 PM CDTHigh Wind WarningARXAllamakee, Clayton, Fayette, Winneshiek2 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.